Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 172, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 26, 2006, 2:25 PM MST for Coconino County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 2:25 PM MST (21:25 UTC)
- Expired
- Jul 26, 2006, 3:00 PM MST
- In force
- 35 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:45 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 9:45 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST WED JUL 26 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...AIRMASS REMAINS VERY MOIST THIS MORNING WITH A CENTER OF MID-LEVEL HIGH PRESSURE BEGINNING TO SLOWLY JOG WESTWARD ACROSS NORTHERN AZ. IT WAS QUITE A RAINY EVENING AND NIGHT ACROSS YAVAPAI COUNTY WITH WIDESPREAD AREAS RECEIVING WELL IN EXCESS OF AN INCH OF RAINFALL. THIS AREA IS UNDER A FLASH FLOOD WATCH FOR TODAY...BUT WITH COOL SURFACE TEMPS AND SIGNIFICANT DEBRIS CLOUD REMAINING THIS MAY BE ONE OF THE LATER PLACES FOR THUNDERSTORMS TO FIRE TODAY. BETTER CHANCES FOR STRONG HAIL AND WIND PRODUCING THUNDERSTORMS MAY WELL BE JUST NORTH OF THE MAIN CLOUD BAND...INCLUDING THE GRAND CANYON...KAIBAB PLATEAU AND OTHER LOCATIONS JUST NORTH OF THE RIM. REGARDLESS...SIGNIFICANT MOISTURE SURGE LOOKS TO CONTINUE ACROSS SOUTHERN ARIZONA AND WE WILL NEED TO MONITOR WHETHER ANOTHER MCS COULD BE IN THE MAKING OVER THE NEXT 24 HRS. BY TOMORROW AND FRIDAY...500MB HIGH CENTER SHOULD BE JUST TO OUR WEST WITH NORTHERLY FLOW CONTINUING. DURING THIS SAME TIME...NHC FORECASTS ARE BRINGING TS EMILIA NORTHWESTWARD ALONG THE BAJA COAST. THIS SHOULD PRESENT A FAVORABLE ENVIRONMENT FOR PUSHING ADDITIONAL TROPICAL MOISTURE NORTHWARD UP THE GULF OF CALIFORNIA AND INTO AZ FOR THE NEXT FEW DAYS. BY THE WEEKEND SOUTHERLY FLOW ALOFT AND A MORE TRADITIONAL MONSOON SETUP RETURNS...AND SHOULD TRIGGER A VERY MOIST AIRMASS THAT WOULD SPREAD ALL THE WAY NORTH TO THE UTAH BORDER. TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT. KD && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD BY EARLY THIS AFTERNOON. STORMS SOUTH OF THE MOGOLLON RIM WILL BE SLOWER TO DEVELOP TODAY DUE TO MORNING CLOUD COVER. THE BEST CHANCE OF STORMS SOUTH OF THE RIM WILL BE AFTER 00Z. THUNDERSTORMS ACROSS THE REGION TODAY WILL CONTAIN HEAVY RAIN WITH VISIBILITIES LOCALLY FALLING BELOW 1SM AND CEILINGS BELOW 3000 FT AGL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 12 PM MST UNTIL MIDNIGHT FOR AZZ008-037-038. &&
Hazardous weather outlook, Jul 26, 10:00 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED JUL 26 2006 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BEGIN ACROSS HIGHER TERRAIN AREAS WHERE THERE ARE MOSTLY CLEAR SKIES TO START THE MORNING...INCLUDING THE WHITE MOUNTAINS...GRAND CANYON...AND KAIBAB PLATEAU. DUE TO SIGNIFICANT RAINFALL AMOUNTS THAT OCCURRED ACROSS PORTIONS OF YAVAPAI COUNTY LAST NIGHT AND EVENING...ADDITIONAL HEAVY PRECIPITATION IN THESE AREAS COULD SPAWN LOCAL FLASH FLOODING. ALTHOUGH STORMS WILL LIKELY BEGIN LATER TODAY IN THESE AREAS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF TODAY FOR ALL OF YAVAPAI COUNTY. ELSEWHERE...WIND SHEAR HAS IMPROVED FROM YESTERDAY...WITH ADEQUATE MOISTURE AND INSTABILITY ALSO IN PLACE. AS SUCH...HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG THUNDERSTORM WINDS GUSTS EXCEEDING 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 25, 5:36 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 25, 6:31 PM MST | Flash Flood Warning | FGZ | Yavapai | 59 min |
| Jul 26, 12:41 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 34 min |
| Jul 26, 7:31 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 16 hr |
| Jul 26, 2:12 PM MST | Flash Flood Warning | FGZ | Coconino | 3 min |
| Jul 26, 2:35 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 16 min |
| Jul 26, 3:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 26, 3:19 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 26 min |
| Jul 26, 3:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 47 min |
| Jul 26, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 31 min |
| Jul 26, 4:00 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | |
| Jul 26, 4:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 56 min |
| Jul 26, 4:45 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.